Arkansas, 2006Flash Flood in Arkansas, April 24, 2006
April 24, 2006 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:52 PM CST, 38 minutes earlier.
Area forecast discussion, Apr 24, 2:52 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT MON APR 24 2006
.SHORT TERM....TONIGHT THROUGH THURSDAY
DATA FROM LOCAL RADARS...AS WELL AS SATELLITE IMAGERY CONTINUES TO
INIDCATE THE PROGRESSION OF AN MCS...NOW MOVING SOUTHEAST INTO
NORTHWEST PORTIONS OF THE FORECAST AREA. THIS FEATURE SHOULD REACH
CENTRAL PORTIONS OF THE FORECAST AREA BY EARLY EVENING...BEFORE
WEAKENING. SHEAR AND INSTABILITY PROFILES SUGGEST LARGE HAIL IS
THE PRIMARY THREAT LATE THIS AFTERNOON AND EARLY EVENING.
ADDITIONAL CONVECTIVE ACTIVITY IS EXPECTED LATER TONIGHT...AS A LOW
LEVEL BOUNDARY ACROSS NORTHERN OKLAHOMA ACCELERATES TO THE
SOUTHEAST. SOME POST FRONTAL PRECIPITATION IS EXPECTED TUESDAY AND
TUESDAY NIGHT...PER FORECAST ISENTROPIC FIELDS.
COOL AND DRY CONDITIONS WILL MOVE ACROSS THE REGION BY LATE
TUESDAY. FORECAST HIGH TEMPERATURES ON WEDNESDAY ARE 8 TO 10
DEGREES BELOW NORMAL VALUES.
&&
.LONG TERM....THURSDAY NIGHT THROUGH MONDAY
MODELS CONTINUE TO BE IN GENERALLY GOOD AGREEMENT IN THE SYNOPTIC
SCALE WITH DIFFERENCES IN BOTH TIMING AND STRENGTH IN THE FINER
DETAILS. PATTERN REMAINS SOMEWHAT BLOCKY IN NATURE WITH WEAKENING
UPPER LOW REMAINING OVER THE DESERT SOUTHWEST THE MAJORITY OF THE
PERIOD AND SEMI PERMANENT NORTHEAST CONUS TROFFING. GFS AND ECMWF IN
GOOD AGREEMENT WITH BRINGING SHORT WAVE ENERGY INTO THE UPPER
MIDWEST EARLY IN THE PERIOD BUT NOT NEARLY TO THE EXTENT THEY WERE
THIS TIME YESTERDAY. WILL CONTINUE THE PREVIOUS THINKING OF BLENDING
THE GFS AND ECMWF SOLUTIONS THIS TIME AROUND.
PERIOD INITIATES WITH LARGE SURFACE HIGH DOMINATING FRIDAY. OVERALL
FLOW ALOFT WILL PROVIDE THE AREA WITH NORTHWEST FLOW ALOFT FOR
TEMPERATURES CLOSE TO NORMAL FOR LATE APRIL. SHORT WAVE ENERGY DROPS
DOWN FROM THE NORTH INTO THE UPPER MID WEST AND WHILE FORMING JUST A
WEAK CLOSED LOW...WILL EFFECTIVELY KEEP RELOADING THE NORTHEAST CONUS
TROF. SURFACE CYCLOGENESIS INITIATES IN THE UPPER MIDWEST LATE
FRIDAY RESULT WITH FRONTAL BOUNDARY STRETCHING OUT BETWEEN THE
DEVELOPING LOW AND CUT OFF UPPER LOW OVER THE SOUTHWEST. RAIN
CHANCES INCREASE SIGNIFICANTLY FRIDAY NIGHT...AIDED BY A SHORT WAVE
MOVING ACROSS THE AREA.
FRONT SLOWLY SAGS SOUTH SATURDAY THROUGH SATURDAY NIGHT THROUGH
EARLY SUNDAY AS NUMEROUS PIECES OF ENERGY ROTATE THROUGH THE
NORTHEAST. WILL END PRECIP CHANCES FROM NORTH TO SOUTH EARLY SUNDAY
AS SYSTEM PULLS OUT. WEAK HIGH PRESSURE LOOKS TO MOVE IN DAY SEVEN.
AREA IS IN NORTHWEST FLOW DURING PERIOD ALTHOUGH IT DOES FLATTEN OUT
SOMEWHAT LATE. NOT SEEING ANY REAL WARM UP IN THE EXTENDED PERIOD
AND TEMPERATURES SHOULD BE CLOSE TO NORMAL THE ENTIRE PERIOD OR EVEN
A TAD BELOW...ESPECIALLY AT NIGHT. MEX NUMBERS LOOK REASONABLE AND
WILL BE FOLLOWED FAIRLY CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 67 79 53 69 / 70 80 30 0
HARRISON AR 62 66 44 65 / 50 50 10 0
HOT SPRINGS AR 67 74 50 69 / 70 70 20 0
PINE BLUFF AR 66 81 54 70 / 80 80 40 0
MOUNTAIN HOME AR 63 69 45 65 / 50 50 10 0
MONTICELLO AR 67 83 56 71 / 90 80 50 0
SEARCY AR 67 79 51 68 / 70 70 20 0
MOUNT IDA AR 66 72 49 69 / 70 60 20 0
RUSSELLVILLE AR 66 74 50 68 / 70 60 10 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...55 / LONG TERM...56
Hazardous weather outlook, Apr 24, 1:00 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT MON APR 24 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
200 PM CDT MON APR 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A STATIONARY FRONT OVER SOUTHERN MISSOURI WILL TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS TODAY
THROUGH TONIGHT. IN THE MEANTIME...A COLD FRONT WILL BE MOVING INTO
WESTERN ARKANSAS FROM OKLAHOMA THIS EVENING. AS THE COLD FRONT
PUSHES ACROSS ARKANSAS...IT WILL RUN INTO UNSTABLE AIR...SO THERE
WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
DURING THE EARLY HOURS TUESDAY OVER THE NORTHWEST HALF OF THE STATE.
THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL CONTINUE MOVING ACROSS ARKANSAS TOWARD THE
SOUTHEAST SLOWLY TUESDAY AND TUESDAY NIGHT. THERE WILL BE A SLIGHT
RISK OF SEVERE WEATHER TUESDAY THROUGH WEDNESDAY MORNING OVER THE
SOUTHEAST HALF OF ARKANSAS...AS THE FRONT RUNS INTO MORE MOISTURE
AND INSTABILITY. STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS
TUESDAY AND EARLY WEDNESDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY IN THE NORTH HALF OF THE STATE
LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...AND AGAIN
TUESDAY THROUGH TUESDAY NIGHT.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK
32
In the hours before
Local storm report, Apr 24, 2:01 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
301 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OMAHA 36.46N 93.19W
04/24/2006 E0.75 INCH BOONE AR CO-OP OBSERVER
&&
28Local storm report, Apr 24, 2:12 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL DIAMOND CITY 36.46N 92.92W
04/24/2006 E0.75 INCH BOONE AR TRAINED SPOTTER
&&
28Local storm report, Apr 24, 2:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL PEEL 36.43N 92.77W
04/24/2006 E1.00 INCH MARION AR DEPT OF HIGHWAYS
REPORT FROM THE PEEL FERRY.
&&
28Local storm report, Apr 24, 3:04 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 2 NW JASPER 36.03N 93.21W
04/24/2006 E1.00 INCH NEWTON AR TRAINED SPOTTER
HAIL WAS KNOCKING LEAVES OFF THE TREES. WINDS ESTIMATED
AT 55 MPH.
&&
28Flash Flood, Baxter
- When
- April 24, 3:30 PM CST to 6:30 PM CST
- Where
- Baxter County, Mountain Home
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.333, -92.383
Heavy rains resulted in flash flooding in parts of Mountain Home. Several streets and side roads were impassible for several hours due to high water levels.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, April 24, 2006$70 million · 3 in hail · 15 events
- Tornadoes and Hail in Oklahoma, April 24 to 25, 2006$1.6 million · F1 · 58 events
- Hail and Damaging Winds in Oklahoma, April 24, 2006$168,000 · 1.75 in hail · 43 events
- Hail and Damaging Winds in Oklahoma, April 24 to 25, 2006$91,000 · 2.75 in hail · 27 events
- Hail and Damaging Wind in Kansas, April 24, 20062.5 in hail · 25 events
- Winter Storm in South Dakota, April 24, 200610 events
- Damaging Winds in Arkansas, April 24, 20061 injured · 50 kt wind · 2 events
- Hail in Texas, April 24, 2006$15,000 · 1.75 in hail · 1 event
- Dense Fog in Virginia, April 24, 20068 events
- Hail and Damaging Winds in Arkansas, April 24, 2006$2,000 · 1 in hail · 6 events
- Winter Storm in Wyoming, April 24, 20065 events
- Hail and Damaging Winds in Arkansas, April 24, 20064.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503071.